Electron. J. Diff. Equ., Vol. 2014 (2014), No. 43, pp. 1-10.

Existence and comparison of smallest eigenvalues for a fractional boundary-value problem

Paul W. Eloe, Jeffrey T. Neugebauer

The theory of $u_0$-positive operators with respect to a cone in a Banach space is applied to the fractional linear differential equations
 D_{0+}^{\alpha} u+\lambda_1p(t)u=0\quad\text{and}\quad 
 D_{0+}^{\alpha} u+\lambda_2q(t)u=0, 
$0< t< 1$, with each satisfying the boundary conditions $u(0)=u(1)=0$. The existence of smallest positive eigenvalues is established, and a comparison theorem for smallest positive eigenvalues is obtained.

Submitted August 22, 2013. Published February 10, 2014.
Math Subject Classifications: 26A33
Key Words: Fractional boundary value problem; smallest eigenvalues; $u_0$-positive operator.

Show me the PDF file (212 KB), TEX file, and other files for this article.

Paul W. Eloe
Department of Mathematics, University of Dayton
Dayton, OH 45469, USA
email: peloe1@udayton.edu
Jeffrey T. Neugebauer
Department of Mathematics and Statistics
Eastern Kentucky University
Richmond, KY 40475, USA
email: jeffrey.neugebauer@eku.edu

Return to the EJDE web page